Writing a Dream

Posts tagged “Klonopin

28 Days of Prozac (Fluoxetine)

After 28 days, I have noticed a significant change in my overall mood. I can’t say I am not feeling a little low, but the low is not as bad as it was 28 days ago. I noticed I have been sleeping quite a bit more. I can’t say if that is a symptom of my depression or if I am just feeling a little zonked out. I know when I was on Invega (an antipsychotic) I felt like a complete zombie. While I am no longer on that drug (now on Fanapt, a very low dose), I do feel sort of zombied out, but not as much as I did back then. I still feel emotion and I can still experience some bad lows. However, it looks like the Prozac is doing its job and prevent too many lows. They are still there, but they don’t come as often.

I have found that there are times when I still deal with some pretty bad anxiety so I can’t say that the Prozac is helping as far as that. I have gotten some questions as to other known side effects. To address each one, here is a short list and my experience with them.

 

  • very stiff (rigid) muscles, high fever, sweating, confusion, fast or uneven heartbeats, tremors, feeling like you might pass out; – I have felt light headed at times, but not enough to pass out. This isn’t unusual for me though. 
  • agitation, hallucinations, overactive reflexes, nausea, vomiting, diarrhea; – I’ve not felt overly agitated. It is normal for me to have hallucinations. I have felt significantly more nausea. Again, nausea is normal for me, but it has been more prevalent since starting Prozac. 
  • headache, slurred speech, severe weakness, muscle cramps, loss of coordination, feeling unsteady, seizure (convulsions), shallow breathing (breathing may stop); – I have had some pretty bad headaches, but as with some of the other issues, headaches are normal for me. Same as the others, the headaches have been slightly more intense, but they are manageable so far. 
  • severe skin reaction — fever, sore throat, swelling in your face or tongue, burning in your eyes, skin pain, followed by a red or purple skin rash that spreads (especially in the face or upper body) and causes blistering and peeling. – I’ve not experienced any of these side effects. 
  • drowsiness, yawning; – It has gotten somewhat significant. I find that I am quite tired a lot of the time, but cannot sleep. I have been using OTC sleep aids sparingly(diphenhydramine). 
  • tremors, sweating, feeling anxious or nervous; – This is normal for me. I have Klonopin to help with meltdowns from anxiety. For reference, I take the Klonopin, on average, twice a week to knock me down. I do not take it daily. 
  • dry mouth, upset stomach, mild nausea; – See above.
  • sleep problems (insomnia), strange dreams; – I’ve mentioned my sleep issues. My dreams have almost always been very strange and often lucid so this is not unusual for me. 
  • mild rash; – None so far. 
  • changes in weight or appetite; – I’ve mentioned this before as well. I am seeing what is slowly becoming a significant weight change. I first noticed I wasn’t feeling nearly as hungry about a week or so after starting Prozac. There have been days where I’ve not eaten at all. To avoid any complications, I have started scheduling my meals and setting reminders to eat. When I do eat, I am eating far less and am almost never hungry. I am eating simply so I won’t feel light headed or fatigued. I still enjoy the taste of food so when I do eat, I am usually having something I really like. I have, since my teen years, be really into pastas and high carb foods; a habit I picked up when I used to play tennis. I do have some pastas now, but as I said, I’m not eating nearly as much as I used to. I can think of only a single time in the past 3 weeks where I’ve felt a little hungry and that was at the end of the day when I’d forgotten to eat anything. In the past month, I have dropped about 15 lbs. I was working out quite a bit, but then I hurt my back (have had a bad back for years) so I stopped to let myself heal (this was before I started the Prozac). Even without the workouts, I am still dropping weight. I suspect when I start up again with my workouts, I will drop more weight which is fine with me. I have carried a lot of extra weight most of my adult life so dropping 30-40 lbs will do me some good. 
  • decreased sex drive, impotence, or difficulty having an orgasm; – I’ve not noticed any of these symptoms. 
  • cold symptoms such as stuffy nose, sinus pain, sore throat. – I have had a slightly stuffy nose, but I am going to say it’s probably from my allergies. I have common seasonal allergies so that could be the reason why I get a stuffy nose from time to time.

I’ve read studies that have seen an increased proclivity to violence from people taking Prozac. I’ve not experienced anything that would suggest this happening with me. I’ve always been a very passive person though. I have never been the type to go around looking for an argument or a fight. If you have been known as someone with a short temper, make sure you tell your doctor if you find yourself a little more on edge than usual.

I’ve mentioned it before, but in case you want my diagnosis for reference, I was formally diagnosed with Schizoaffective Disorder (depressive type). The medications I am on right now to help with this are Prozac, Fanapt, Klonopin, and Buspar. I also take a few other medications for unrelated health issues such as Zanaflex for migraine, tension, and cluster headaches.

If you have questions, you can comment all you like and I will respond or you can use my contact information if your question is of a personal nature.

English: Invega retard tablets Magyar: Invega ...

English: Invega retard tablets Magyar: Invega retard tabletta (Photo credit: Wikipedia)


Withdrawal – Pristiq

This is a personal recollection of my withdrawal from Pristiq. I cannot say that this will happen to anyone else. This is just how it worked out for me.

 

I was ordered off the drug because I was getting significant side effects. I was told by my doctor to stop cold turkey. I was instructed to call my doctor, his nurse, and even suicide hotline if needed because they knew withdrawal was going to be rough.

At first, I felt alright. I just kept myself busy and distracted, but over time I began to see shadows climbing my walls. This wasn’t too bad though as this was something I’d dealt with in the past. The following day, I began hallucinating badly. I could see music. I could hear my hair growing. I feel the Earth moving below me. I could literally feel emotion. It was very scary but at the same time almost beautiful.

Then that bad times came.

I start hallucinating people coming into my room. I knew they weren’t real as I’d had these type of hallucinations all my life. However, they were starting to invade all of my senses at the same time. Not only could I see the people coming into my room, I could hear their moans. I could smell their sweat. I could feel their fingers touching my face. I could taste their tears.

It was as if all my senses went into overdrive. The next day i had a full on meltdown. I began pacing through my house, walking in circles and I couldn’t stop some of my OCD behavior. I would keep looking at clocks and I my mind would start doing mathematical problems with the numbers I saw. At one point, I found myself sitting at a table and forming algebraic expressions. I kept searching for answers to my math problems in the strangest places. I found myself counting my pens, thinking they were hiding something from me. Once I’d counted them all, I add that number to my algebra problem and kept writing numbers all over various sheets of paper. I ended up standing again and pacing around my living room. I start sweating badly and I began to pull hair out of my head. In a moment of clarity, I thought that I was having a full on anxiety attack so I went to my room and ripped open a bottle of Klonopin and took one. I found myself in the living room again, pacing, whispering to myself, almost chanting. Finally, I screamed like I’d never screamed before. I couldn’t stop myself. Then the Klonopin kicked it and took my legs out.

I don’t even know how long I was on the floor. I could hear a voice in my head telling me that I needed to be clean. I found myself crawling to the bathroom. I turned on the water and crawled inside the tub. I let the water rain down on me for over an hour. I didn’t care that it was cold. I got out of the shower, wrapped a towel around me, and fell asleep on my bedroom floor.

The next day I woke at about 6am…and I felt alright. I was really tired, but I felt like myself again. I felt like I could breathe. I felt clear. I looked outside and the colors of the world were rich and vibrant and the air was clean and fulfilling.

Some people say they don’t remember coming off certain drugs, but I remember. I remember everything.

I cannot say that this will happen with you. I admit there were other things that probably made my withdrawal much worse that it probably should have been. I never told my family or my friends about this. I didn’t want to worry them. I did tell my doctors and my therapist. They were glad I was alright.

Desvenlafaxine succinate 50mg Tablets (Pristiq...

Desvenlafaxine succinate 50mg Tablets (Pristiq brand) (Photo credit: Wikipedia)